Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 18, NWS Brownsville, TX

April 25, 20068 counties in Texas

NWS Brownsville, TX issued this red flag warning at Apr 25, 2006, 11:11 AM CDT for 8 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2006, 11:11 AM CDT (16:11 UTC)
Expired
Apr 25, 2006, 4:00 PM CDT
In force
5 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 4.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1903 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1903 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 251611
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1111 AM CDT TUE APR 25 2006

...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF DEEP SOUTH TEXAS
THIS AFTERNOON...

.STRONG SOUTHEASTERLY WINDS WILL CONTINUE INTO THE AFTERNOON HOURS.
THESE STRONGER SOUTHEASTERLY WINDS WILL COMBINE WITH REDUCED RELATIVE
HUMIDITY VALUES AND DRY CONDITIONS TO PRODUCE A MORE FAVORABLE
SITUATION FOR WILDFIRE POTENTIAL.

TXZ248>255-252100-
/O.NEW.KBRO.FW.W.0018.060425T1611Z-060425T2100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
1111 AM CDT TUE APR 25 2006

...RED FLAG WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

BROAD SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT
WITH A COLD FRONT MOVING INTO CENTRAL TEXAS TODAY. THE INTERACTION
OF THESE TWO WEATHER SYSTEMS WILL TIGHTEN THE PRESSURE GRADIENT
OVER MUCH OF THE RIO GRANDE VALLEY THROUGH THE AFTERNOON HOURS.
THIS WILL CAUSE WINDS TO INCREASE TO BETWEEN 15 AND 25 MILES PER
HOUR FROM THE SOUTHEAST. MEANWHILE...RELATIVE HUMIDITY VALUES WILL
DECREASE TO BETWEEN 30 AND 45 PERCENT WITHIN THE WARNING AREA.
ALSO...VEGETATION AND GRASSES ACROSS DEEP SOUTH TEXAS REMAIN
EXTREMELY DRY AND FLAMMABLE DUE TO THE ONGOING EXCEPTIONAL DROUGHT
WITHIN THE REGION.

THE COMBINATION OF THE BREEZY WINDS...THE RELATIVELY DRY
ATMOSPHERE...AND PARCHED VEGETATION WILL RESULT IN AN INCREASED
RISK OF FIRE DANGER THROUGH THE AFTERNOON HOURS.

RESIDENTS WITHIN THE WARNING AREA ARE STRONGLY ADVISED NOT TO
CONDUCT ANY OUTDOOR BURNING ACTIVITIES TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE INCREASED FIRE GROWTH POTENTIAL.

$$

SPEECE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 25, 9:18 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 25, 9:18 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
918 AM CDT TUE APR 25 2006

.UPDATE...
COLD FRONT MOVING THROUGH TEXAS CURRENTLY ALIGNED FROM DFW TO JCT.
STILL EXPECTING THUNDERSTORMS TO DEVELOP FROM THE HILL COUNTRY TO
NORTHEAST TEXAS LATER THIS AFTERNOON AND PROPAGATE EAST AND SOUTH.
SPC HAS US UNDER A SLIGHT RISK OF SEVERE WEATHER...MAINLY FOR THIS
EVENING. LOOKS LIKE DEEP SOUTH TEXAS WOULD SEE THE TAIL END OF A
MCS SQUALL LINE...BETWEEN 6PM AND 6AM...DEPENDING ON HOW SOON THE
INITIAL STORMS DEVELOP. CONDITIONS FOR SEVERE WEATHER LOOK
MARGINAL IN THE VALLEY WITH CAPPING POSSIBLY ENDING UP TOO STRONG...BUT
LOOK BETTER FOR DESPARATELY NEEDED RAINFALL. HAVE ISSUED UPDATE TO
INCREASE POPS AND PUT MENTION OF SEVERE IN.

&&

.MARINE...
BUOY 42020 CURRENTLY REPORTS A SOUTHEAST WIND NEAR 11 KNOTS WITH
SEAS AROUND 3.5 FEET WITH A PERIOD OF 6 SECONDS. WILL MAINTAIN A
SMALL CRAFT ADVISORY FOR THE BAY AND NEARSHORE GULF WATERS TODAY
AS SHORT RANGE GUIDANCE TRIES TO SPIN UP A SURFACE LOW OVER THE
WESTERN PORTIONS OF THE BRO CWA LATER TODAY WHICH WILL TIGHTEN UP
THE PGF. THE CURRENT CWF WORDING LOOKS OK WITH NO MAJOR CHANGES
NEEDED AT THE MOMENT. A SMALL CRAFT ADVISORY MAY ALSO NEED TO BE
POSTED FOR THE FAR OFFSHORE WATERS OF DEEP SOUTH TEXAS LATER THIS
WEEK THROUGH THE FIRST HALF OF THE WEEKEND DUE TO STRONG WINDS AND
ROUGH SEAS. OTHERWISE...MODERATE WINDS AND SEAS ARE EXPECTED FOR
THE REMAINDER OF THE FORECAST.

&&

.AVIATION...
VSBL SATELLITE IMAGERY AND SURFACE OBS INDICATES THAT THE MORNING
LOW CEILINGS HAVE BECOME MORE RAGGED TODAY...BUT DAYTIME HEATING
WILL LIKELY REGENERATE MORE SC LATER THIS MORNING AND INTO THE
AFTERNOON. WILL HOLD OFF ON ANY MENTION OF CONVECTION UNTIL LATER
IN THE TAF PERIOD AS THE COLD FRONT IS STILL LOCATED WELL NORTH OF
THE BRO CWA AND THE AIRMASS WILL NEED TO DESTABILIZE MORE LATER
THIS AFTERNOON TO INCREASE THE CONVECTIVE POTENTIAL TO DEEP SOUTH
TEXAS. CURRENT TAF WORDING LOOKS OK.

&&

.PREV DISCUSSION... /ISSUED 300 AM CDT TUE APR 25 2006/

DISCUSSION...CONVECTIVE ACTIVITY WEST OF ZAPATA COUNTY MATERIALIZED
LAST EVENING AS FORECAST...AND A MID LEVEL CLOUD SHIELD MOVED ACROSS
DEEP SOUTH TEXAS THE LAST COUPLE OF HOURS. EMBEDDED LIGHTNING DIED
OUT BEFORE REACHING THE RIO GRANDE HOWEVER.

SOUTHEAST TEXAS IS IN THE SLIGHT RISK FOR SEVERE WEATHER CATEGORY
FOR TODAY. MUCH OF THE DISCUSSION IS FOCUSED ON AREAS TO THE NORTH
OF DEEP SOUTH TEXAS...AS A COLD FRONT WILL BE PUSHING SOUTH INTO
CENTRAL TEXAS TODAY AND MERGING WITH A DRY LINE. THE LAST SOUNDING
FOR BRO 25/00Z SHOWS A JAGGED YET DEEP ISOTHERMAL LAYER FROM 2000
FROM 6000 FT. THE SOUNDING BECOMES DECIDEDLY MORE UNSTABLE ABOVE THE
STABLE LAYER HOWEVER. THE DRT SOUNDING FROM 25/00Z IS MUCH MORE
FAVORABLE FOR CONVECTIVE DEVELOPMENT TODAY. THE H5 PATTERN IS FLAT
FROM THE SOUTHWEST WITH LITTLE FORCING INDICATED. ANY CONVECTION IS
LIKELY TO MOVE INTO THE AREA FROM THE NORTH AND WEST...AND MORE
LIKELY TONIGHT AT THE EARLIEST.

THE INHERITED FORECAST HAD REASONABLE POP AMOUNTS AND ONLY TWEAKED
SOME OF THE TIMES SLIGHTLY. THE GFS HAS BEEN CONSISTENT THE LAST TWO
OR THREE RUNS WITH POPS AND TEMPS...SO HAVE MODERATE TO HIGH
CONFIDENCE IN THE CURRENT NUMBERS.

AN H5 RIDGE AXIS DOES SET UP OVER TEXAS LATE WEDNESDAY TO EARLY
THURSDAY...BUT NORTH TO NORTHEAST WINDS WILL PILE UP ALONG THE
SIERRA MADRE...AND SOUTHWEST FLOW WILL CONTINUE IN THE MID
LEVELS...SO SIGNIFICANT CLOUD COVER WILL PREVAIL. AN H5 LOW MOVES
OVER THE GADSDEN PURCHASE THURSDAY NIGHT...AND WITH DIFFLUENCE ALOFT
WILL SPARK THUNDERSTORMS NEAR THE BIG BEND...EVEN AS LOW LEVEL FLOW
RETURNS TO SOUTHEAST FOR DEEP SOUTH TEXAS. SHOWERS COULD REACH
ZAPATA COUNTY BY FRIDAY MORNING. WITH THE H5 LOW APPROACHING WEST
TEXAS ON FRIDAY...AND A SOLID SOUTHEAST LOW LEVEL FLOW FOR DEEP
SOUTH TEXAS...STORMS COULD FIR TO THE NORTH...AGAIN POSSIBLY
DRIFTING SOUTH INTO THE AREA FRIDAY NIGHT INTO SATURDAY MORNING.
ANOTHER FRONT...AN ADJUNCT TO THE MAIN LOW MOVING INTO THE UPPER
MISSISSIPPI VALLEY...PUSHES SOUTH SATURDAY NIGHT AND WILL BRING A
LINE OF THUNDERSTORMS TO THE BROWNSVILLE AREA SUNDAY MORNING. LIGHT
NORTHEAST WINDS SET UP AFTER THE FRONT THROUGH MONDAY...WHILE THE
FRONT LINGERS OFFSHORE. AMPLIFIED H5 RIDGING SETS UP OVER THE
WESTERN UNITED STATES BEYOND NEXT MONDAY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...SCA GMZ 130-132-135-150-155.
&&

64/60/MARTINEZ
Hazardous weather outlook, Apr 25, 8:45 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
845 AM CDT TUE APR 25 2006

TXZ248>257-261100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
845 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LAGUNA MADRE AND
GULF OF MEXICO WATERS EAST OF PADRE ISLAND OUT TO 20 NAUTICAL MILES
OFFSHORE LATER THIS MORNING THROUGH EARLY THIS AFTERNOON...AS WINDS
WILL INCREASE TO AROUND 20 KNOTS. THESE WINDS WILL LIKELY BRING A
MODERATE RISK OF RIP CURRENTS TO THE LOWER TEXAS COAST. ALSO...
ISOLATED TO SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS LATE TODAY AND TONIGHT.
SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO
SEVERE POSSIBLY PRODUCING HAIL AND DAMAGING WINDS ESPECIALLY IN THE
LATE AFTERNOON AND EVENING HOURS. NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SMALL CRAFT ADVISORY MAY NEED TO BE POSTED FOR THE FAR OFFSHORE
WATERS OF DEEP SOUTH TEXAS THURSDAY THROUGH SATURDAY DUE TO STRONG
WINDS AND ROUGH SEAS. ALSO...THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS DURING THE PERIOD. SOME
OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO SEVERE...
PRODUCING SMALL HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER
IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:33 PM CDTSevere Thunderstorm WarningBROBrooks57 min
Apr 25, 6:34 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata56 min
Apr 25, 6:59 PM CDTTornado WarningBROBrooks, Jim Hogg31 min

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.